Alert archive / Georgia / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 268, NWS Atlanta, GA

May 26, 2006Polk County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 26, 2006, 6:54 PM EDT for Polk County, Georgia. It was in force for 66 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2006, 6:54 PM EDT (22:54 UTC)
Expired
May 26, 2006, 8:00 PM EDT
In force
66 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

County Polk County, GA

The radar

The Atlanta radar (KFFC), 92 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 7:19 PM EDTHAIL 18 Ne Cedartown, GALASTING ABOUT 10 MINUTES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 4:39 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.9 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2006-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1030 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2006-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1030 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
1045 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 262255
SVRFFC
GAC233-270000-
/O.NEW.KFFC.SV.W.0268.060526T2254Z-060527T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
654 PM EDT FRI MAY 26 2006

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  POLK COUNTY IN NORTHWEST GEORGIA

* UNTIL 800 PM EDT

* AT 653 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL.  THIS
  STORM WAS LOCATED 7 MILES NORTH OF CEDARTOWN...AND MOVING SOUTHEAST
  AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ROCKMART...FISH CREEK AND ARAGON.

THIS STORM PRODUCED QUARTER SIZED HAIL IN COOSA IN FLOYD COUNTY AT 
645 PM.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3411 8509 3409 8534 3390 8519 3400 8494

$$
3 follow-up statements
000 
WWUS52 KFFC 262314
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
714 PM EDT FRI MAY 26 2006

GAC233-270000-
/O.CON.KFFC.SV.W.0268.000000T0000Z-060527T0000Z/
POLK GA-
714 PM EDT FRI MAY 26 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT 
FOR POLK COUNTY...

AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED 
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR 
FISH CREEK...OR ABOUT 6 MILES NORTHEAST OF CEDARTOWN...AND MOVING 
SOUTHEAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ARAGON...ROCKMART AND VAN WERT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT 
FRIDAY EVENING FOR NORTH GEORGIA. 

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3411 8509 3409 8534 3390 8519 3400 8494

$$
000 
WWUS52 KFFC 262329
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
729 PM EDT FRI MAY 26 2006

GAC233-270000-
/O.CON.KFFC.SV.W.0268.000000T0000Z-060527T0000Z/
POLK GA-
729 PM EDT FRI MAY 26 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR EASTERN POLK COUNTY...

AT 729 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR 
FISH CREEK...OR JUST NORTHWEST OF ROCKMART...AND MOVING SOUTHEAST AT 
20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ARAGON 
AND VAN WERT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT 
FRIDAY EVENING FOR NORTH GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3411 8509 3407 8529 3391 8516 3401 8495

$$
000 
WWUS52 KFFC 262354
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
753 PM EDT FRI MAY 26 2006

GAC233-270003-
/O.EXP.KFFC.SV.W.0268.000000T0000Z-060527T0000Z/
POLK GA-
753 PM EDT FRI MAY 26 2006

...THE SEVERE THUNDERSTORM WARNING FOR POLK COUNTY WILL BE ALLOWED 
TO EXPIRE AT 800 PM EDT...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF POLK 
COUNTY.  THEREFORE...THE SEVERE THUNDERSTORM WARNING FOR POLK COUNTY 
WILL EXPIRE AT 8 PM.

A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM EDT 
FRIDAY EVENING FOR NORTHERN GEORGIA. 


IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3411 8509 3407 8529 3391 8516 3401 8495

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 5:15 PM EDT, 1 hour 39 minutes earlier.

Area forecast discussion, May 26, 5:15 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
515 PM EDT FRI MAY 26 2006

.SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT)
MAIN CONCERN IS THE SLIGHT RISK OF SEVERE STORMS CURRENTLY
ADVERTISED ACROSS MUCH OF THE FORECAST AREA FOR LATE THIS AFTERNOON
AND EVENING HOURS. HAVE LAUNCHED A BALLOON AND WILL POST AN 18Z
SOUNDING TO HELP ADDRESS THIS POTENTIAL. LATEST SATL AND UPPER
ANALYSIS SHOWS A CUT OFF LOW OVER THE EASTERN GREAT LAKES REGION
WITH A STRONG VORT MAX ROUNDING THE BASE AND APPROACHING THE
CAROLINAS AND VA. SPC HAS POSTED A SEVERE WATCH BOX FROM EXTREME
EASTERN GA UP THE CAROLINAS INTO SW VA TO COVER THE DEVELOPING LINE
OF STORMS AHEAD OF THIS VORT MAX. SATL WV SHOWS ANOTHER VORT MAX
DRIFTING EASTWARD ACROSS SRN MO AND ARKANSAS THIS AFTERNOON. SUSPECT
THIS FEATURE WILL INTERACT WITH INCREASING INSTABILITIES (2000-3000
CAPES...-4 LIS) AND WARM 65+ DEWPOINTS ACROSS THE AREA TO PRODUCE
SCATTERED TSTMS THIS AFTERNOON AND EVENING. LATEST RADAR SHOWS
ISOLATED TSTMS ALREADY DEVELOPING ACROSS EXTREME NORTH GA AND
PORTIONS OF EAST CENTRAL GA. EXPECT STORM COVERAGE AND INTENSITY TO
GRADUALLY INCREASE THRU LATE AFTERNOON-EARLY EVENING WITH INCREASED
HEATING AND POSSIBLE ADDED LIFT FROM THE APPROACHING VORT MAX. THE
18Z SOUNDING SHOWS MODERATE LOW-MID LEVEL LAPSE RATES...MID LEVEL
DRY AIR...SLIGHTLY LOWER WBZ HGT BUT WEAK HELICITIES...ALL
SUGGESTING A CONTINUED ISOLATED SEVERE STORM THREAT...WITH LARGE
HAIL AND DAMAGING WINDS BEING THE MAIN THREAT THRU THE EVENING
HOURS. EXPECT THIS THREAT TO REMAIN ISOLATED WITH MERGING OUTFLOWS
PROVIDING BEST FOCUS FOR STRONGER STORMS. SHOULD SEE DISSIPATING
STORMS SHORTLY AFTER MIDNIGHT...WITH SOME LINGERING SHOWERS POSSIBLE
WELL INTO THE MORNING HOURS. EXPECT MAINLY A 30% CHANCE OF AFTERNOON
TSTMS OVER THE WEEKEND...BUT MAINLY THE TYPICAL WEAKER SUMMERTIME
VARIETY WITH LITTLE SEVERE THREAT EXPECTED AT THIS TIME.

.LONG TERM...(MONDAY THROUGH FRIDAY)
MADE LITTLE CHANGE TO THE EXTENDED PERIODS AS GFS CONTINUES TO SHOW
THE 500 MB RIDGE GRADUALLY WEAKENING THROUGH THE LONG TERM LEAVING
GEORGIA IN A VERY WEAK UPPER FLOW PATTERN AT LEAST THRU AT LEAST MID
WEEK...WITH DAYTIME HEATING BEING THE SPARK FOR TSTMS EACH AFTERNOON
AND EVENING. EXPECT RAIN CHANCES TO INCREASE BY THU-FRI NEXT WEEK AS
THE TAIL END OF ANOTHER UPPER SYSTEM AND THE ASSOCIATED FRONTAL
BOUNDARY PUSH INTO THE AREA.

&&
.AVIATION...
MAIN CONCERN WILL BE SCATTERED THUNDERSTORMS THAT CONTINUE TO
DEVELOP ACROSS NORTH GEORGIA THROUGH THIS EVENING. THE BULK OF THE
ACTIVITY WILL STAY ACROSS NORTHERN GEORGIA...BUT MAY IMPACT THE ATL
METRO AIRPORTS. AT THIS POINT DUE TO THE SPOTTY NATURE OF THESE
STORMS...WILL CONTINUE VCTS IN ALL TAF SITES EXCEPT FOR AHN AND
AMEND AS NEEDED. CIGS SHOULD NOT BE A PROBLEM WITH THE EXCEPTION OF
CIGS DROPPING WITH A THUNDERSTORM. LOOKING AT CIGS DOWNSTREAM
CURRENT FORECAST OF BRINGING THEM UP TO 5-10K FT BY 2Z LOOKS TO
STILL BE ON TRACK AT THIS POINT. WINDS WILL REMAIN OUT OF THE WEST
THROUGH THE FORECAST PERIOD WITH GUSTY WINDS ENDING AS CONVECTION
DECREASES AFTER SUNSET.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA         69  86  69  87 /  40  30  20  30
ATHENS          66  90  67  91 /  40  30  20  30
GAINESVILLE     66  86  66  87 /  50  30  20  30
ROME            66  90  65  89 /  50  30  30  40
COLUMBUS        70  92  70  93 /  20  20  20  20
MACON           67  91  66  92 /  20  20  10  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

39/22
Hazardous weather outlook, May 26, 11:25 AM EDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1125 AM EDT FRI MAY 26 2006

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-271000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1125 AM EDT FRI MAY 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED TO SCATTERED SEVERE THUNDERSTORMS POSSIBLE ACROSS NORTH AND
WEST CENTRAL GEORGIA THIS AFTERNOON AND TONIGHT.

.SYNOPSIS...
AN OLD FRONTAL BOUNDARY WILL DRIFT NORTH FROM CENTRAL GEORGIA AND
DISSIPATE ACROSS THE AREA TODAY...LEAVING A WARM...MOIST AIR MASS
ACROSS THE REGION. MEANWHILE...A TROUGH ASSOCIATED WITH AN UPPER
LOW MOVING THROUGH THE OHIO VALLEY WILL SWEEP ACROSS THE AREA LATE
TODAY AND TONIGHT. BY SATURDAY...A SUMMER LIKE UPPER RIDGE WILL
BEGIN TO BUILD OVER THE AREA FROM THE WEST.

.PRIMARY HAZARDS...
THE MOST SIGNIFICANT HAZARD FROM THUNDERSTORMS TODAY WILL BE
CLOUD-TO-GROUND LIGHTNING. LARGE HAIL AND DAMAGING THUNDERSTORM
WINDS WILL ALSO BE POSSIBLE IN ANY SEVERE THUNDERSTORMS THIS
AFTERNOON AND TONIGHT. THE MOST SIGNIFICANT THREAT OF SEVERE
THUNDERSTORMS WILL BE BETWEEN 2 PM AND MIDNIGHT...GENERALLY NORTH OF
A LINE FROM WRIGHTSVILLE...TO MACON...TO LA GRANGE.

.DISCUSSION...
A VERY UNSTABLE AIR MASS WILL EVOLVE OVER THE AREA TODAY AS AN OLD
FRONTAL BOUNDARY DRIFTING NORTH FROM CENTRAL GEORGIA WASHES OUT
ACROSS NORTH GEORGIA AND DEW POINTS RISE INTO THE 65 TO 70 DEGREE
RANGE ACROSS MOST OF THE AREA. CAPES BY AFTERNOON ARE FORECAST TO
EXCEED 3000 OVER MUCH OF NORTH CENTRAL...NORTHWEST...AND WEST
CENTRAL GEORGIA...AND REMAINING AS HIGH AS 1500 OVER THESE SAME
AREAS UNTIL MIDNIGHT. LIFTED INDICES WILL FALL AS LOW AS -4 TO -6
ACROSS THE SAME AREA DURING THE AFTERNOON AND EVENING. A COMPLEX OF
THUNDERSTORMS THAT MOVED SOUTHEAST FRIDAY MORNING INTO NORTHWEST
GEORGIA LEFT A SIGNIFICANT OUTFLOW BOUNDARY THAT IS EXPECTED TO
SERVE AS A FOCUS FOR THUNDERSTORM REDEVELOPMENT LATER THIS AFTERNOON
ACROSS NORTHWEST AND NORTH CENTRAL GEORGIA. IN ADDITION...AN UPPER
TROUGH...WESTERLY LOW-LEVEL JET OF 35 TO 40 KNOTS...AND AN UPPER JET
SPEED MAX WILL TRACK OVER THE AREA LATE TODAY. THUNDERSTORM ACTIVITY
IS EXPECTED TO CONTINUE OVERNIGHT AND TRACK SOUTH INTO WEST CENTRAL
GEORGIA NEAR COLUMBUS BY MIDNIGHT. AT THIS TIME...THERE WILL BE AN
INCREASING THREAT OF HEAVY RAIN AS THE MOVEMENT OF THE ACTIVITY
SLOWS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A WARM...MOIST...AND VERY UNSTABLE AIR MASS IS EXPECTED TO REMAIN
OVER THE AREA SATURDAY THROUGH THURSDAY. ALTHOUGH AN UPPER RIDGE
WILL BUILD OVER THE REGION DURING THIS PERIOD RESULTING IN WEAK
UPPER DYNAMICS...ISOLATED TO SCATTERED PULSE SEVERE THUNDERSTORMS
ARE POSSIBLE EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING
HOURS. THE WESTERN HALF OF THE STATE WILL BE THE MOST FAVORED AREA
FOR STRONG TO SEVERE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND EMERGENCY MANAGERS...ESPECIALLY NORTH OF A
WRIGHTSVILLE...TO MACON...TO LA GRANGE LINE SHOULD BE PREPARED FOR
ACTIVATION ANYTIME AFTER 2 PM TODAY CONTINUING UNTIL MIDNIGHT.

In the hours before

Special weather statement, May 26, 6:00 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
600 PM EDT FRI MAY 26 2006

GAZ050-262230-
600 PM EDT FRI MAY 26 2006

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS
IN GREENE COUNTY UNTIL 630 PM EDT...

AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES WEST OF PENFIELD...MOVING EAST AT
20 MPH. THIS STORM WILL AFFECT AREAS NORTH OF GREENSBORO INCLUDING
WOODVILLE AND UNION POINT.
Special weather statement, May 26, 6:21 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
621 PM EDT FRI MAY 26 2006

GAZ015-016-262245-
621 PM EDT FRI MAY 26 2006

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING...PEA SIZED HAIL
AND 45 MPH WINDS IN LUMPKIN AND WHITE COUNTIES UNTIL 645 PM EDT...

AT 621 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM ABOUT 5 MILES NORTHEAST OF PORTER SPRINGS... AND
MOVING EAST AT 40 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES
ACROSS NORTH LUMPKIN...AND CENTRAL WHITE COUNTIES. BRIEF HEAVY
DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM THIS
EVENING. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR
OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON
THESE STORMS.
Special weather statement, May 26, 6:29 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
629 PM EDT FRI MAY 26 2006

GAZ050-262300-
629 PM EDT FRI MAY 26 2006

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND WIND GUSTS
TO 50 MPH IN GREENE COUNTY UNTIL 700 PM EDT...

AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PENFIELD...MOVING EAST AT 20 MPH. THIS STORM
WILL AFFECT UNION POINT AND WOODVILLE.
Special weather statement, May 26, 6:41 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
641 PM EDT FRI MAY 26 2006

GAZ021-262315-
641 PM EDT FRI MAY 26 2006

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN CHEROKEE COUNTY
UNTIL 715 PM EDT...

AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BALL GROUND...MOVING EAST AT 30 MPH.  THIS
STORM IS CAPABLE OF PRODUCING ONE-HALF INCH HAIL AND WIND GUSTS TO
40 MPH AS IT MOVES ACROSS NORTHEAST CHEROKEE COUNTY.  THE STORM
SHOULD LEAVE THE COUNTY BY 715 PM.
Special weather statement, May 26, 6:44 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
644 PM EDT FRI MAY 26 2006

GAZ049-262315-
644 PM EDT FRI MAY 26 2006

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND WIND GUSTS
UP TO 50 MPH IN MORGAN COUNTY UNTIL 715 PM EDT...

AT 640 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTH OF BUCKHEAD OR 8 MILES NORTHEAST
OF MADISON...MOVING SOUTHEAST AT 35 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH. THIS STORM WILL
AFFECT BUCKHEAD AND FAR EASTERN PARTS OF MORGAN COUNTY.
Local storm report, May 26, 6:54 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
654 PM EDT FRI MAY 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 PM     TSTM WND DMG     9 NNW ETON              34.94N 84.82W
05/26/2006                   MURRAY             GA   LAW ENFORCEMENT

            FEW TREES DOWN ALONG HWY 2 IN BEAVERDALE.

0615 PM     HAIL             BOGART                  33.95N 83.53W
05/26/2006  E0.75 INCH       OCONEE             GA   LAW ENFORCEMENT

0615 PM     TSTM WND DMG     BOGART                  33.95N 83.53W
05/26/2006                   OCONEE             GA   PUBLIC

            COUPLE TREES DOWN WITHIN BOGART CITY LIMITS.

0618 PM     HAIL             CHATTOOGAVILLE          34.35N 85.45W
05/26/2006  E0.88 INCH       CHATTOOGA          GA   PUBLIC

0641 PM     HAIL             ROME                    34.26N 85.19W
05/26/2006  E0.25 INCH       FLOYD              GA   EMERGENCY MNGR

0645 PM     HAIL             COOSA                   34.25N 85.35W
05/26/2006  E1.00 INCH       FLOYD              GA   PUBLIC

            HAIL OCCURED FOR ATLEAST FIVE MINUTES.

&&

GRIFFITH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 2:25 AM EDTSevere Thunderstorm WarningFFCDeKalb, Gwinnett35 min
May 26, 3:48 PM EDTSevere Thunderstorm WarningFFCTowns42 min
May 26, 4:01 PM EDTSevere Thunderstorm WarningFFCDade29 min
May 26, 4:15 PM EDTSevere Thunderstorm WarningFFCCatoosa30 min
May 26, 4:28 PM EDTSevere Thunderstorm WarningFFCDade, Walker47 min
May 26, 4:34 PM EDTSevere Thunderstorm WarningFFCWhitfield41 min
May 26, 4:53 PM EDTSevere Thunderstorm WarningFFCMurray37 min
May 26, 5:12 PM EDTSevere Thunderstorm WarningFFCFannin48 min
May 26, 5:16 PM EDTSevere Thunderstorm WarningFFCGwinnett21 min
May 26, 5:26 PM EDTSevere Thunderstorm WarningFFCGilmer32 min
May 26, 5:37 PM EDTSevere Thunderstorm WarningFFCFloyd38 min
May 26, 5:44 PM EDTSevere Thunderstorm WarningFFCChattooga31 min
May 26, 5:48 PM EDTSevere Thunderstorm WarningFFCClarke14 min
May 26, 5:53 PM EDTSevere Thunderstorm WarningFFCOconee30 min
May 26, 6:02 PM EDTSevere Thunderstorm WarningFFCBartow43 min
May 26, 6:13 PM EDTSevere Thunderstorm WarningFFCChattooga, Floyd62 min
May 26, 6:23 PM EDTSevere Thunderstorm WarningFFCGilmer, Pickens22 min
May 26, 7:38 PM EDTSevere Thunderstorm WarningFFCPaulding25 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.